Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 49, NWS Amarillo, TX

May 29, 20136 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 29, 2013, 4:03 PM CDT for 6 counties in Texas. It was in force for 87 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 4:03 PM CDT (21:03 UTC)
Expired
May 29, 2013, 5:30 PM CDT
In force
87 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:18 PM CDTTSTM WND GST 6010 Nw Mobeetie, TXPEA SIZE HAIL ALSO FELL WITH THIS STORM
May 29, 4:33 PM CDTTSTM WND GST 7010 Ne Mobeetie, TX60-70 MPH WINDS
May 29, 4:36 PM CDTTSTM WND GST 602 W Dozier, TX50-60 MPH WINDS
May 29, 5:30 PM CDTHAIL 16 Sw Wellington, TX
May 29, 5:31 PM CDTTSTM WND GST 636 E Canadian, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:22 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3011 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3011 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
1.7
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WUUS54 KAMA 292103
SVRAMA
TXC087-129-179-211-393-483-292230-
/O.NEW.KAMA.SV.W.0049.130529T2103Z-130529T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
403 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
  EASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
  EASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS...
  HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...
  WHEELER COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 530 PM CDT

* AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
  BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST
  OF CODMAN TO 10 MILES EAST OF BRICE...AND MOVING NORTHEAST AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...         SHAMROCK...           MIAMI...
  CANADIAN...           WHEELER...            TWITTY...
  SAMNORWOOD...         QUAIL...              NEW MOBEETIE...
  MCLEAN...             LUTIE...              LORA...
  LELA...               LAKE MARVIN...        KELLERVILLE...
  HEDLEY...             GLAZIER...            DOZIER...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 138 AND 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3474 10075 3564 10067 3598 10053 3606 10001
      3606 10000 3475 9999
TIME...MOT...LOC 2103Z 225DEG 40KT 3562 10059 3476 10067

$$

LG
5 follow-up statements
576 
WWUS54 KAMA 292119
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT WED MAY 29 2013

TXC087-129-179-211-393-483-292230-
/O.CON.KAMA.SV.W.0049.000000T0000Z-130529T2230Z/
DONLEY TX-GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-COLLINGSWORTH TX-
419 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
COLLINGSWORTH...WHEELER...SOUTHEASTERN ROBERTS...HEMPHILL...EASTERN
GRAY AND EASTERN DONLEY COUNTIES UNTIL 530 PM CDT...

AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF LORA TO 5
MILES SOUTHEAST OF HEDLEY...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  WELLINGTON...         SHAMROCK...           MIAMI...
  CANADIAN...           WHEELER...            TWITTY...
  SAMNORWOOD...         QUAIL...              NEW MOBEETIE...
  MCLEAN...             LUTIE...              LORA...
  LELA...               LAKE MARVIN...        KELLERVILLE...
  HEDLEY...             GLAZIER...            DOZIER...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 138 AND 176.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS.

LAT...LON 3474 10075 3564 10067 3598 10053 3606 10001
      3606 10000 3475 9999
TIME...MOT...LOC 2120Z 225DEG 40KT 3570 10048 3484 10057

$$

JOHNSON
110 
WWUS54 KAMA 292132
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
432 PM CDT WED MAY 29 2013

TXC087-129-179-211-393-483-292230-
/O.CON.KAMA.SV.W.0049.000000T0000Z-130529T2230Z/
DONLEY TX-GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-COLLINGSWORTH TX-
432 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
COLLINGSWORTH...WHEELER...SOUTHEASTERN ROBERTS...HEMPHILL...EASTERN
GRAY AND EASTERN DONLEY COUNTIES UNTIL 530 PM CDT...

AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF LORA TO 7
MILES SOUTHWEST OF QUAIL...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  WELLINGTON...         SHAMROCK...           MIAMI...
  CANADIAN...           WHEELER...            TWITTY...
  SAMNORWOOD...         QUAIL...              NEW MOBEETIE...
  MCLEAN...             LUTIE...              LORA...
  LELA...               LAKE MARVIN...        KELLERVILLE...
  HEDLEY...             GLAZIER...            DOZIER...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 138 AND 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS.

LAT...LON 3474 10075 3564 10067 3598 10053 3606 10001
      3606 10000 3475 9999
TIME...MOT...LOC 2132Z 225DEG 40KT 3573 10040 3487 10050

$$

JOHNSON
928 
WWUS54 KAMA 292138
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
438 PM CDT WED MAY 29 2013

TXC087-129-179-211-393-483-292230-
/O.CON.KAMA.SV.W.0049.000000T0000Z-130529T2230Z/
DONLEY TX-GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-COLLINGSWORTH TX-
438 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
COLLINGSWORTH...WHEELER...SOUTHEASTERN ROBERTS...HEMPHILL...EASTERN
GRAY AND EASTERN DONLEY COUNTIES UNTIL 530 PM CDT...

AT 434 PM CDT...TRAINED WEATHER SPOTTERS AND NATIONAL WEATHER SERVICE
METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. PING PONG SIZE HAIL IS ALSO 
POSSIBLE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 
MILES EAST OF LORA TO 5 MILES WEST OF QUAIL...MOVING NORTHEAST AT 45 
MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  WELLINGTON...         SHAMROCK...           MIAMI...
  CANADIAN...           WHEELER...            TWITTY...
  SAMNORWOOD...         QUAIL...              NEW MOBEETIE...
  MCLEAN...             LUTIE...              LORA...
  LELA...               LAKE MARVIN...        KELLERVILLE...
  HEDLEY...             GLAZIER...            DOZIER...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 138 AND 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS.

LAT...LON 3474 10075 3564 10067 3598 10053 3606 10001
      3606 10000 3475 9999
TIME...MOT...LOC 2138Z 225DEG 40KT 3578 10034 3492 10044

$$

JOHNSON
795 
WWUS54 KAMA 292157
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
457 PM CDT WED MAY 29 2013

TXC129-179-393-292206-
/O.CAN.KAMA.SV.W.0049.000000T0000Z-130529T2230Z/
DONLEY TX-GRAY TX-ROBERTS TX-
457 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBERTS...EASTERN
GRAY AND EASTERN DONLEY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS.

LAT...LON 3475 10053 3598 10053 3606 10002 3605 10000
      3475 10000
TIME...MOT...LOC 2156Z 225DEG 40KT 3592 10016 3506 10027

$$

TXC087-211-483-292230-
/O.CON.KAMA.SV.W.0049.000000T0000Z-130529T2230Z/
HEMPHILL TX-WHEELER TX-COLLINGSWORTH TX-
457 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
COLLINGSWORTH...WHEELER AND HEMPHILL COUNTIES UNTIL 530 PM CDT...

AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES WEST OF LAKE MARVIN 
TO 2 MILES SOUTHWEST OF SAMNORWOOD...MOVING NORTHEAST AT 45 MPH. 
BLOWING DUST...REDUCING VISIBILITIES WILL ALSO BE POSSIBLE.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  WELLINGTON...         SHAMROCK...           CANADIAN...
  WHEELER...            TWITTY...             SAMNORWOOD...
  QUAIL...              NEW MOBEETIE...       LUTIE...
  LELA...               LAKE MARVIN...        KELLERVILLE...
  GLAZIER...            DOZIER...             DODSON...
  BRISCOE...            ALLISON...            MOBEETIE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS.

LAT...LON 3475 10053 3598 10053 3606 10002 3605 10000
      3475 10000
TIME...MOT...LOC 2156Z 225DEG 40KT 3592 10016 3506 10027

$$

JOHNSON
827 
WWUS54 KAMA 292214
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
514 PM CDT WED MAY 29 2013

TXC087-211-483-292230-
/O.CON.KAMA.SV.W.0049.000000T0000Z-130529T2230Z/
HEMPHILL TX-WHEELER TX-COLLINGSWORTH TX-
514 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
COLLINGSWORTH...WHEELER AND EASTERN HEMPHILL COUNTIES UNTIL 530 PM
CDT...

AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF HIGGINS TO
6 MILES SOUTHEAST OF SHAMROCK...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  WELLINGTON...         SHAMROCK...           WHEELER...
  TWITTY...             SAMNORWOOD...         QUAIL...
  LUTIE...              LELA...               LAKE MARVIN...
  GLAZIER...            DOZIER...             DODSON...
  BRISCOE...            ALLISON...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 153 AND 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS.

LAT...LON 3475 10000 3475 10052 3500 10044 3601 10035
      3606 10001 3605 10000
TIME...MOT...LOC 2214Z 225DEG 40KT 3601 10007 3515 10019

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:52 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 29, 2:52 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
252 PM CDT WED MAY 29 2013

.SHORT TERM...
THE DRYLINE REMAINS APPROXIMATELY ALONG A LINE FROM GUYMON...WEST OF
GRUVER...WEST OF BORGER...EAST OF AMARILLO...TO WAYSIDE. STORMS HAVE
ALREADY DEVELOPED ALONG THIS DRYLINE AND ONE QUICKLY BECAME SEVERE
THOUGH IT HAS WEAKENED SOMEWHAT LATELY.

THE ATMOSPHERE STILL LOOKS VERY UNSTABLE EAST OF THE DRYLINE...THE
18Z KAMA SOUNDING HAD A CAPE VALUE OF 2500 J/KG WITH A MINIMAL CAP.
THUS ANY STORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE. ONE
LIMITING FACTOR AT LEAST INITIALLY COULD BE A BROAD THICK CIRRUS
ANVIL COVERING AREAS AHEAD OF WHERE THESE STORMS WILL BE MOVING
INTO...LIMITING THE HEATING AHEAD OF THE STORMS. AS FOR
HAZARDS...HAIL AND WINDS REMAIN THE PRIMARY HAZARDS...THOUGH
TORNADOES ARE ALSO A POSSIBILITY. IN ADDITION...GIVEN TRAINING
STORMS...THERE COULD BE A LOCALIZED FLASH FLOODING THREAT.

EXPECT THIS DRYLINE TO CONTINUE PROGRESS EAST THROUGH AT LEAST THE
DAY TIME HOURS. THERE IS SOME DISAGREEMENT BETWEEN MODELS IF THE
DRYLINE WILL RETREAT AFTER SUNSET. EVEN IF IT DOES RETREAT DOUBT THAT
IT WILL MOVE ANY FURTHER WEST OF IT/S CURRENT POSITION.

.LONG TERM...
AS THE MAIN UPPER LEVEL SHORT WAVE TROUGH LIFTS NORTHEAST...SHOULD
SEE A TRANSITION TO A DRIER PATTERN OVER THE NEXT FEW DAYS. NO MAJOR
CHANGES THROUGH THE LONG TERM AS THE PREVIOUS FORECAST LOOKS ON TRACK
AND FOCUS WAS ON THE IMPACTS IN THE SHORT TERM.

JOHNSON
&&

.FIRE WEATHER...
DRIER AIR IS EXPECTED ACROSS THE PANHANDLES TOMORROW AS RELATIVE
HUMIDITY VALUES SHOULD BE BELOW 15 PERCENT FOR ALL OF THE OKLAHOMA
AND TEXAS PANHANDLES. ELEVATED TO NEAR CRITICAL FIRE WEATHER
CONDITIONS WILL BE POSSIBLE IN THE WESTERN AND CENTRAL TEXAS
PANHANDLE WHERE THE WINDS WILL BE NEAR OR ABOVE 15 MPH. ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE IN THE
WESTERN TEXAS PANHANDLE ON FRIDAY DUE TO LOW RELATIVE HUMIDITY VALUES
AND STRONG WINDS.

JOHNSON
&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                92  60  95  62  98 /  10  10   5   5   5
BEAVER OK                  85  64  88  60  89 /  30  30  10   5  10
BOISE CITY OK              91  55  90  57  92 /   5   5   5   5   5
BORGER TX                  91  64  95  68  97 /  20  20   5   5  10
BOYS RANCH TX              95  57  96  59  97 /   5   5   5   5   5
CANYON TX                  92  58  96  61  97 /  10  10   5   5   5
CLARENDON TX               86  64  94  64  95 /  20  20   5   5  10
DALHART TX                 93  53  95  57  95 /   5   5   5   5   5
GUYMON OK                  93  57  93  59  93 /  20  20   5   5   5
HEREFORD TX                92  57  95  61  97 /   5   5   5   5   5
LIPSCOMB TX                85  64  90  64  90 /  40  40  10   5  10
PAMPA TX                   85  60  93  65  92 /  20  20   5   5  10
SHAMROCK TX                84  66  94  65  93 /  50  50   5   5  10
WELLINGTON TX              87  69  96  66  95 /  50  50  10   5  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
     POTTER...RANDALL...SHERMAN.

OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.

&&

15/16
Hazardous weather outlook, May 29, 3:02 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
302 PM CDT WED MAY 29 2013

OKZ001>003-TXZ001>020-300815-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
302 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE
EASTERN TWO THIRDS OF THE PANHANDLES TODAY AND TONIGHT. SOME STORMS
MAY BECOME SEVERE EAST OF A GUYMON TO WAYSIDE LINE WITH THE GREATEST
THREAT FOR SEVERE THUNDERSTORMS ALONG AND EAST OF A PERRYTON TO
CLARENDON LINE. LARGE HAIL...DAMAGING WINDS...AND LOCALIZED FLOODING
WILL BE THE MAIN HAZARDS...THOUGH AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ALONG AND WEST OF A
GUYMON TO AMARILLO LINE THIS AFTERNOON AND EVENING AS RELATIVE
HUMIDITY VALUES FALL TO 5 TO 15 PERCENT WHILE SOUTHWEST WINDS
INCREASE TO 20 TO 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ACROSS THE WESTERN AND CENTRAL PANHANDLES THURSDAY AND FRIDAY.

CHANCES FOR THUNDERSTORMS MAY RETURN MONDAY AND TUESDAY AFTERNOON AND
EVENING WITH THE BEST CHANCES OVER THE EASTERN TEXAS AND OKLAHOMA
PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NECESSARY FROM EARLY THIS AFTERNOON
INTO THIS EVENING EAST OF A GUYMON TO WAYSIDE LINE.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL FIRE WEATHER CONDITIONS TODAY AND ELEVATED TO NEAR CRITICAL
FIRE WEATHER CONDITIONS THURSDAY AND FRIDAY.

JOHNSON

In the hours before

Special weather statement, May 29, 2:51 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
251 PM CDT WED MAY 29 2013

TXZ014-018-019-292015-
ARMSTRONG TX-DONLEY TX-GRAY TX-
251 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARMSTRONG...SOUTHWESTERN
GRAY AND WESTERN DONLEY COUNTIES UNTIL 315 PM CDT...

AT 248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
GROOM TO 17 MILES EAST OF WAYSIDE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  CLARENDON...          LEFORS...             LAKE MCCLELLAN...
  HOWARDWICK...         GREENBELT LAKE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 115 AND 131.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3519 10112 3518 10108 3522 10109 3550 10075
      3477 10088 3474 10095 3474 10130
TIME...MOT...LOC 1951Z 229DEG 26KT 3517 10107 3476 10123

LG
Local storm report, May 29, 3:06 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
306 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             6 WNW LAKE MCCLELLAN    35.25N 100.97W
05/29/2013  E2.00 INCH       GRAY               TX   STORM CHASER

&&

EVENT NUMBER AMA1300533

SFJ
Special weather statement, May 29, 3:26 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
326 PM CDT WED MAY 29 2013

TXZ004-009-292100-
OCHILTREE TX-ROBERTS TX-
326 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTS AND SOUTHERN
OCHILTREE COUNTIES UNTIL 400 PM CDT...

AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES SOUTHWEST OF WOLF CREEK PARK...OR 21
MILES SOUTHEAST OF SPEARMAN...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WOLF CREEK PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3639 10094 3625 10056 3589 10085 3597 10105
TIME...MOT...LOC 2026Z 208DEG 33KT 3601 10090

JOHNSON
Local storm report, May 29, 3:36 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             HOWARDWICK              35.04N 100.91W
05/29/2013  E0.88 INCH       DONLEY             TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1300534

PLISCHKE
Local storm report, May 29, 3:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
352 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             1 NE CLARENDON          34.95N 100.88W
05/29/2013  M0.75 INCH       DONLEY             TX   TRAINED SPOTTER

            VIA SPOTTERNETWORK

&&

EVENT NUMBER AMA1300535

FENNER
Local storm report, May 29, 4:02 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
402 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             LEFORS                  35.44N 100.80W
05/29/2013  E1.75 INCH       GRAY               TX   EMERGENCY MNGR

            ALSO SOME MINOR STREET FLOODING AND 45 MPH WINDS.

&&

EVENT NUMBER AMA1300536

FENNER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:24 PM CDTAreal Flood AdvisoryAMADeaf Smith3 hr
May 28, 7:30 PM CDTTornado WarningAMADeaf Smith45 min
May 28, 8:16 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham59 min
May 28, 8:54 PM CDTTornado WarningAMADeaf Smith, Oldham36 min
May 28, 8:56 PM CDTFlash Flood WarningAMADeaf Smith4 hr
May 28, 9:09 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham66 min
May 28, 9:24 PM CDTTornado WarningAMADeaf Smith, Oldham36 min
May 28, 9:45 PM CDTSpecial Weather StatementAMAPotter, Randall30 min
May 28, 9:57 PM CDTTornado WarningAMADeaf Smith, Oldham33 min
May 28, 10:29 PM CDTTornado WarningAMADeaf Smith, Oldham31 min
May 28, 11:00 PM CDTTornado WarningAMADeaf Smith, Oldham, Potter, Randall30 min
May 28, 11:28 PM CDTTornado WarningAMAPotter, Randall32 min
May 28, 11:55 PM CDTSevere Thunderstorm WarningAMACarson, Potter, Randall65 min
May 29, 12:08 AM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
May 29, 1:00 AM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts60 min
May 29, 1:46 AM CDTTornado WarningAMAGray44 min
May 29, 1:56 AM CDTSpecial Weather StatementAMAHemphill, Roberts34 min
May 29, 2:25 AM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler65 min
May 29, 2:48 AM CDTSpecial Weather StatementAMARoberts42 min
May 29, 2:51 AM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb39 min
May 29, 3:26 AM CDTSpecial Weather StatementAMAOchiltree49 min
May 29, 3:40 AM CDTHigh Wind WarningAMAHansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts54 min
May 29, 4:51 AM CDTRed Flag WarningAMADallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more16 hr
May 29, 1:00 PM CDTSpecial Weather StatementAMAHutchinson30 min
May 29, 1:10 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson65 min
May 29, 1:37 PM CDTSpecial Weather StatementAMAArmstrong23 min
May 29, 2:03 PM CDTSpecial Weather StatementAMAArmstrong27 min
May 29, 2:16 PM CDTSpecial Weather StatementAMARoberts29 min
May 29, 2:29 PM CDTSpecial Weather StatementAMAGray31 min
May 29, 2:43 PM CDTSpecial Weather StatementAMARoberts32 min
May 29, 2:51 PM CDTSpecial Weather StatementAMAGray24 min
May 29, 2:55 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley, Gray95 min
May 29, 3:14 PM CDTTornado WarningAMADonley46 min
May 29, 3:26 PM CDTSpecial Weather StatementAMAOchiltree34 min
May 29, 3:37 PM CDTTornado WarningAMADonley, Gray23 min
May 29, 4:00 PM CDTTornado WarningAMAGray, Wheeler30 min
May 29, 4:10 PM CDTTornado WarningAMACollingsworth, Donley65 min
May 29, 4:30 PM CDTTornado WarningAMAHemphill, Wheeler60 min
May 29, 5:27 PM CDTSevere Thunderstorm WarningAMACollingsworth93 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.